Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Feb 24, 2005, 12:11 AM CST for Coke County, Runnels County, Tom Green County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 12:11 AM CST (06:11 UTC)
- Expired
- Feb 24, 2005, 2:15 AM CST
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 38 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 240619
FFWSJT
TXC081-399-451-240815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1211 AM CST THU FEB 24 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COKE COUNTY IN WEST CENTRAL TEXAS
SOUTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS
NORTHERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 215 AM CST
* AT 1215 AM CST...THUNDERSTORMS WITH HEAVY RAIN EXTENDED ALONG A
LINE EXTENDING FROM WATER VALLEY TO JUST SOUTH OF ROBERT LEE... TO
ORIENT...TO BALLINGER TO THE O H IVIE RESERVOIR.
* THESE STORMS HAVE PRODUCED HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES
RAIN SINCE 1030 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE EXPECTED THROUGH 215 AM. THIS RAINFALL WILL RUN OFF AND
PRODUCE FLASH FLOODING. BE ESPECIALLY CAREFUL IN THE HILLS SOUTH
OF ROBERT LEE.
LAT...LON 3160 10082 3162 10045 3161 9974 3189 9973
3191 10079
$$
041 follow-up statement
000
WGUS74 KSJT 240714
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 AM CST THU FEB 24 2005
TXC081-399-451-240815-
COKE TX-RUNNELS TX-TOM GREEN TX-
115 AM CST THU FEB 24 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CST FOR NORTHERN TOM
GREEN...SOUTHERN RUNNELS AND SOUTHERN COKE COUNTIES...
AT 112 AM CST...RADAR INDICATED THE THUNDERSTORMS ACROSS TOM
GREEN...RUNNELS...AND COKE COUNTIES HAD WEAKENED...WITH ONLY LIGHT
TO MODERATE RAINFALL OCCURRING OVER THE COUNTIES. ADDITIONAL
RAINFALL AMOUNTS THROUGH 215 AM OF 1/10 TO 1/4 INCH CAN BE EXPECTED.
RADAR HOWEVER DID ESTIMATE 3 TO 4 INCHES OF RAINFALL HAS
FALLEN...ALONG THE TOM GREEN AND COKE COUNTY LINE...FROM WATER
VALLEY TO 15 MILES EAST OF WATER VALLEY. LOOK OUT FOR WATER ON
ROADWAYS AND FLOODED LOW WATER CROSSINGS IN THIS AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3160 10082 3162 10045 3161 9974 3189 9973
3191 10079
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 11:19 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 23, 11:19 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 PM CST WED FEB 23 2005
.UPDATE...
850 MB FRONTAL SURFACE OVER THE NORTHERN CONCHO VALLEY BECOMING A
FOCUS FOR ELEVATED THUNDERSTORMS LATE THIS EVENING. OTHER STORMS
THAT WERE AT ONE TIME ROOTED IN THE BOUNDARY LAYER OVER THE TRANS
PECOS HAVE DRIFTED NORTH AND HAVE BECOME ELEVATED IN NATURE. KSJT
VAD WIND PROFILER INDICATES THE FRONTAL ZONE IS 3KFT DEEP AT SAN
ANGELO...WITH WARM ADVECTION / VEERING WIND PROFILER ABOVE THE
FRONTAL SURFACE. REFLECTIVITY DATA INDICATES A MESO LOW MAY BE
FORMING OVER REAGAN COUNTY...WHICH MAY HELP SUSTAIN THUNDERSTORMS
EASTWARD ALONG THE 850MB FRONT INTO THE CONCHO VALLEY AND
HEARTLAND. WITH COOL SUB CLOUD LAYER...ISOLATED SEVERE HAIL WILL
BE POSSIBLE OVER THE CONCHO VALLEY. MID LEVEL LAPSE RATES DO NOT
APPEAR VERY FAVORABLE FOR SEVERE HAIL NORTH OF INTERSTATE 20.
FORECAST WAS RECENTLY UPDATED TO BUMP OVERNIGHT POPS SLIGHTLY OVER
THE NORTHERN CONCHO VALLEY AND BIG COUNTRY.
14
&&
.PREV DISCUSSION... (ISSUED 926 PM CST WED FEB 23 2005)
UPDATE...
SURFACE COLD FRONT HAD MOVED SOUTH OF WEST CENTRAL TX BY MID
EVENING. ADDITIONAL UPPER LEVEL ENERGY WAS NOTED ON GOES WATER
VAPOR IMAGERY...LIFTING TOWARD THE BIG BEND. A LINEAR MCS HAD
FORMED IN ADVANCE OF THE UPPER SHORTWAVE AND WAS ENTERING THE LOWER
PECOS RIVER VALLEY. ISOLATED SUPERCELLS HAD FORMED OR INTENSIFIED
OVER THE EDWARDS PLATEAU IN THE LAST FEW HOURS.
WITH A NEARLY STALLED SURFACE FRONT JUST TO THE SOUTH OF THE
FORECAST AREA AND 20 KT 850MB INFLOW OF 10+C DEWPOINTS INTO THE
VICINITY OF THE FRONT...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR THE NORTHERN EDWARDS PLATEAU...NORTHWEST HILL COUNTRY...AND
SOUTHERN HEARTLAND ZONES THROUGH 12Z THURSDAY.
14
PREV DISCUSSION... (ISSUED 140 PM CST WED FEB 23 2005)
SHORT TERM...TWO VERY DIFFERENT AIR MASSES ACROSS OUR AREA. COLD
AND CLOUDY WITH NORTH WINDS ACROSS THE BIG COUNTRY AND CONCHO
VALLEY...BY THE TIME YOU GET TO I-10 ITS ANOTHER SUNNY BALMY DAY
WITH TEMPS IN THE 70S. DILEMMA...WHAT WILL TRIGGER THE ROUND OF
THUNDERSTORMS TODAY...DECENT ENERGY WORKING ACROSS THE AREA
COURTESY OF SUBTROPICAL JET HEADING OUR WAY FROM MEXICO...ALREADY
SEEING SOME CU DEVELOP IN THE CLEAR AIR JUST WEST OF CROCKETT COUNTY.
THUNDERSTORMS SHOULD SPREAD EAST...BUT MAY HAVE A DIFFICULT TIME
REACHING SEVERE LIMITS IN COOLER AIR MASS...ESPECIALLY SINCE THAT
AREA HAD BEEN WORKED OVER YESTERDAY. AREAS SOUTH OF A SAN ANGELO
TO BRADY LINE MAY SEE SOME SEVERE STORMS THIS EVENING.
EVEN WITHOUT THE SEVERE WEATHER THREAT...OVERRUNNING SHOULD SET UP
AND PRODUCE DECENT RAIN CHANCES AREA WIDE FOR THE NEXT 24 HOURS.
LONG TERM...OVERRUNNING AND UPPER LEVEL SUPPORT WILL ENHANCE RAIN
CHANCES TONIGHT...WITH GO WITH HI POPS ACROSS OUR ENTIRE
FORECAST AREA. COLD FRONT WILL SAG FURTHER SOUTH OFFERING COLDER
TEMPS...UPPER TROF SWINGS EAST THROUGH THE WEEKEND...SO NOTHING TO
CLEAR OUT RAIN CHANCES...WILL CARRY SOME POPS THROUGH MOST OF THE
FORECAST PERIOD...AS TEMPS STRUGGLE TO GET BACK TO NORMAL.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 9 PM WEDNESDAY UNTIL 6 AM CST
THURSDAY FOR THE FOLLOWING ZONES...CROCKETT...KIMBLE...
MASON...MCCULLOCH...MENARD...SAN SABA...SCHLEICHER...AND
SUTTON.
&&
04/14Hazardous weather outlook, Feb 23, 2:12 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CST WED FEB 23 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-242009- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 212 PM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT WILL PRODUCE LARGE HAIL AND DAMAGING WINDS THROUGH TONIGHT MAINLY ALONG AND SOUTH OF A LINE FROM MERTZON TO SAN ANGELO TO SAN SABA. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.
In the hours before
Special weather statement, Feb 23, 6:59 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 659 PM CST WED FEB 23 2005 TXZ154-155-240157- MCCULLOCH TX-SAN SABA TX- 659 PM CST WED FEB 23 2005 COOLER AND MORE STABLE AIR HAS SETTLED INTO THE HEARTLAND OF TEXAS... LIMITING THE SEVERE WEATHER THREAT FOR THE REMAINDER OF THE EVENING. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MCCULLOCH AND SAN SABA COUNTIES. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:19 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 26 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.